MAUDE Adverse Event Report: KARL STORZ SE & CO. KG ENDOSCOPIC LIGHT SOURCE UNIT, LINE-POWERED; POWER LED 175, W/O ACC.

KARL STORZ SE & CO. KG ENDOSCOPIC LIGHT SOURCE UNIT, LINE-POWERED; POWER LED 175, W/O ACC.
Model Number 20161420-1
Medical Device Problem Codes Inadequate or Insufficient Training (1643); Human-Device Interface Problem (2949)
Health Effect - Clinical Code Superficial (First Degree) Burn (2685)
Date of Event 07/11/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported an event pertaining to a power led at (b)(6) hospital where it reported that the user received a burn to their arm when disconnecting the scope from the light source because the metal connector touched their arm.The user received first aid treatment.No lasting effects of the burn injury.The pain was initially kept covered but otherwise managed with first aid.The product was not returned to the manufacturer.
 
Additional Manufacturer Narrative
The device won't be returned to the manufacturing site in germany.The british subsidiary stated they have communicated with the customer and have sent them the relevant instructions for use highlighting the warnings in paragraphs 3.8 and 5.5 already.The event is filed under internal karl storz complaint id: (b)(4).
 
Additional Manufacturer Narrative
It was reported that the user burned his arm on the metal connector when disconnecting the scope from the stack system.According to the statement of karl storz uk this issue is caused by a use error.Within the ifu it is described that the product becomes hot during use.Therefore, a product failure can be excluded.Karl storz uk communicated with the customer and have sent them the relevant instructions for use highlighting the warnings.They have also offered to provide further training to the user to prevent this type of event from reoccurring.The event is filed under internal karl storz complaint id: (b)(4).

Brand Name
ENDOSCOPIC LIGHT SOURCE UNIT, LINE-POWERED
Common Device Name
POWER LED 175, W/O ACC.
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245
MDR Report Key17452968
Report Number9610617-2023-00201
Device Sequence Number7270341
Product Code NTN
UDI-Device Identifier04048551288900
UDI-Public4048551288900
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number20161420-1
Device Catalogue Number20161420-1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/21/2023
Supplement Date Received by Manufacturer08/30/2023
Initial Report FDA Received Date08/03/2023
Supplement Report FDA Received Date09/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown